Dumb Bugs and Bright Noncooperative Players: Games, Context and Behavior
Consider a repeated bimatrix game. We define "bugs" as players whose "strategy" is to react myopically to whatever the opponent did on the previous iteration. We believe that in some contexts this is a more realistic model of behavior than the standard "supremely rational" noncooperative game player. We consider possible outcome paths that can occur as the result of bugs playing a game. We also compare how bugs fare over a suitable "universe of games," as compared with standard "Nash" players and "maximin" players.
|Date of creation:||Feb 1995|
|Publication status:||Published in W. Albers, et.al. (eds.), Understanding Strategic Interaction: Essays in Honor of Reinhard Selten, Springer-Verlag, 1996, pp. 185-197|
|Contact details of provider:|| Postal: Yale University, Box 208281, New Haven, CT 06520-8281 USA|
Phone: (203) 432-3702
Fax: (203) 432-6167
Web page: http://cowles.yale.edu/
More information through EDIRC
|Order Information:|| Postal: Cowles Foundation, Yale University, Box 208281, New Haven, CT 06520-8281 USA|
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- John C. Harsanyi & Reinhard Selten, 1988. "A General Theory of Equilibrium Selection in Games," MIT Press Books, The MIT Press, edition 1, volume 1, number 0262582384, January.
- Robert Wilson, 2010. "Computing Equilibria of n-person Games," Levine's Working Paper Archive 402, David K. Levine.
- Barany, I & Lee, J & Shubik, M, 1992.
"Classification of Two-Person Ordinal Bimatrix Games,"
International Journal of Game Theory,
Springer;Game Theory Society, vol. 21(3), pages 267-290.
- Imre Barany & J. Lee & Martin Shubik, 1991. "Classification of Two-Person Ordinal Bimatrix Games," Cowles Foundation Discussion Papers 996, Cowles Foundation for Research in Economics, Yale University.
- Thomas Quint & Martin Shubik, 1994. "On the Number of Nash Equilibria in a Bimatrix Game," Cowles Foundation Discussion Papers 1089, Cowles Foundation for Research in Economics, Yale University. Full references (including those not matched with items on IDEAS)
When requesting a correction, please mention this item's handle: RePEc:cwl:cwldpp:1094. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Matthew C. Regan)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.